Topology-Oriented Construction of Line Arrangements

Daniel FOGARAS  Kokichi SUGIHARA  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E85-A   No.5   pp.930-937
Publication Date: 2002/05/01
Online ISSN: 
Print ISSN: 0916-8508
Type of Manuscript: Special Section PAPER (Special Section on Discrete Mathematics and Its Applications)
robust algorithm,  topology-oriented,  line arrangement,  

Full Text: PDF>>
Buy this Article

The paper presents a topology-oriented robust algorithm for the incremental construction of line arrangements. In order to achieve a robust implementation, the topological and geometrical computations are strictly separated. The topological part is proved to be reliable without any assumption on the accuracy of the geometrical part. A self-correcting property is introduced to minimize the effect of numerical errors. Computational experiments show how the self-correcting property works, and we also discuss some applications of the algorithm.